Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 11, 2021Lincoln County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 11, 2021, 11:22 AM CDT for Lincoln County, Wisconsin. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 11:22 AM CDT (16:22 UTC)
Expired
Jun 11, 2021, 12:15 PM CDT
In force
53 min
Issued by
NWS Green Bay, WI

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 128 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

927 
WWUS83 KGRB 111622
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1122 AM CDT Fri Jun 11 2021
 
WIZ010-018-019-030-111715-
Langlade WI-Marathon WI-Oneida WI-Lincoln WI-
1122 AM CDT Fri Jun 11 2021

...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS CENTRAL WISCONSIN...

At 1121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harrison to near Wausau to near Mosinee.
Movement was east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Wausau, Weston, Rib Mountain, Mosinee, Harrison, Parrish, Dutch
Corners, Rothschild, Schofield and Knowlton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4558 8924 4499 8927 4469 8943 4469 8975
      4502 8958 4557 8955
TIME...MOT...LOC 1621Z 276DEG 13KT 4551 8955 4503 8958 4473 8972 

$$

Kallas

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 11, 4:26 AM CDT, 6 hours 56 minutes earlier.

Area forecast discussion, Jun 11, 4:26 AM CDT, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
426 AM CDT Fri Jun 11 2021

Forecast discussion for routine morning forecast issuance

.SYNOPSIS...
Issued at 420 AM CDT Fri Jun 11 2021

Still very warm and humid today, then the temperature and humidity
to begin to settle back to more seasonal levels for mid-June.
Another round or two of scattered thunderstorms is likely this
afternoon into tonight.

A large scale upper trough will continue to evolve over New
England and eastern Canada the next several days. Meanwhile, a
strong shortwave was traversing the upstream ridge position over
the Plains. The ridge will shift wwd a bit and amplify once the
shortwave begins to pull off to the east. The result will be a
fairly amplified pattern across NOAM by the middle of next week
before another strong shortwave flattens the ridge again late in
the week.

Proximity to the upper ridge will result in another very warm and
humid day today. The upper flow tilting northwest will result in
a trend toward cooler temperatures and much less humid conditions
during subsequent days. But the transition to the cooler and less
humid conditions will probably be gradual and somewhat erratic. At
least a brief return to very warm conditions appears increasingly
likely at the end of the period as the next shortwave cresting
the ridge backs the upper flow westerly and drives the warm dome
with the ridge east again. Rainfall across the area is likely to
range from modestly below to modestly above normal at most
locations. But as is typical of convection, some areas will end up
well above normal. In any case, significant precipitation is
likely to be front-loaded in the 7 day period, with mainly just
scattered light-moderate amounts after tomorrow.
&&

.SHORT TERM...Today...Tonight...and Saturday
Issued at 420 AM CDT Fri Jun 11 2021

Resolving precipitation chances and timing were the main short-
term forecast issue this morning. Unfortunately, the specifics
were much more muddled than yesterday. So while most locations
will experience at least one or two rounds of convection during
the next 36 hours--the when and where were highly uncertain.

Isolated showers and thunderstorms continued to bubble up across
the area early this morning, mainly across the west and north
where some weak moisture convergence was occurring. Those may
continue into mid-late morning (mainly across the north). By that
time, a large MCS currently over the northern and central Plains
will probably be at our doorstep. The majority of the guidance
indicated the MCS itself will dissipate or turn SE and miss the
area as mid and upper level ridging persists across the area.
However, diurnal destabilization may again be sufficient to allow
convection to fire right across the area (focused near small scale
boundaries) around peak heating. The convection may tend to
organize into 1 or 2 large clusters or small MCSs late this
afternoon and this evening as large scale forcing increases as the
major shortwave finally arrives from the west and flattens the
ridge. The nocturnal storms could linger into Saturday morning.
There is also a chance there could be some redevelopment in the
east Saturday afternoon as low-level moisture will probably be
slow to scour out of the area.

Destabilization will probably be sufficient to support a low-end
(marginal) severe threat again today. The most likely time for
severe would be during the afternoon and evening, though the
threat could linger past midnight. Some localized flooding is
also possible.

Continued to lean heavily on the NBM for temperatures as it has
been performing very well in the current wx regime.

Outflow from last evenings storms seems to have temporarily
disrupted the lake fog, so allowed the MF.Y to expire. But the
fog will probably return at some point, so another advisory may be
needed at some point later today or tonight.

.LONG TERM...Saturday Night Through Thursday
Issued at 420 AM CDT Fri Jun 11 2021

Continued hot and humid weather through the weekend then becoming
seasonable early next week as the upper air pattern briefly
amplifies across central North America.  Because the building ridge
will be centered just upstream from the central Rockies to central
Canada, subsidence downstream of the ridge should lead to below
normal precip for the early to middle portion of next week.

Saturday night through Sunday night...Conditions will start out
quiet on Saturday night as high pressure moves into the region.
Clear skies and light winds should lead to cooler lows than previous
nights.  As the upper flow buckles, digging shortwave energy will be
moving into the Lake Superior region during or shortly after peak
heating on Sunday.  Instability (up to 1000 j/kg) isn't that
impressive across northern WI on Sunday afternoon, but wind fields
are a different story.  Both the gfs and ecmwf show upwards of 100-
110 kt jet streak overhead which generates deep layer shear of 60-70
kts.  If forcing is enough to overcome a lack of
moisture/instability, Sunday afternoon and evening could be an
interesting day from a severe weather perspective.  Cooler and drier
air will then start to move in behind the associated cold front late
on Sunday night.

Rest of the forecast...Cool, Canadian high pressure will then slowly
build southeast towards the area on Monday and Tuesday before
settling over the area on Wednesday.  Temperatures have trended
cooler during this period.  Once the high passes to the east, the
hot air dome from the west returns briefly for Thursday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 420 AM CDT Fri Jun 11 2021

Scattered to numerous showers and thunderstorms will be the
primary aviation hazard. Will make an issuance-time decision on
how to handle convection in the TAFs. Be any specific timing
information will be highly uncertain and might change once
convective trends become clearer later today.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......MPC
AVIATION.......Skowronski
Hazardous weather outlook, Jun 11, 4:35 AM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
435 AM CDT Fri Jun 11 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
435 AM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected at times today and tonight.
The storms will be most numerous during the afternoon and evening
hours. A few of the storms could produce damaging wind gusts and
large hail. Torrential rainfall could also lead to localized
flooding.

Patchy dense fog may result in localized hazardous travel
conditions near the Lake Michigan shoreline at times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A chance of thunderstorms will continue into Saturday before the
storms shift off to the east. Any storms that linger into the
afternoon could be strong and produce gusty winds.

Additional storms are also possible Sunday evening, mainly over
northeast Wisconsin. Severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report rainfall over one inch, flooding,
hail, or wind gusts over 40 mph.

LMZ521-522-541>543-121100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
435 AM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Fog may result in hazardous navigation at times, especially on
Lake Michigan.

Thunderstorms could pose a hazard to boaters on the lake and bay
this afternoon through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Fog is likely to persist into Friday, continuing to pose a hazard
to boaters on the lake and bay.

Thunderstorms may linger into Saturday, and will be possible again
Sunday evening. Any storms that form will pose a hazard to
boaters.

Skowronski/MPC

In the hours before

Local storm report, Jun 11, 6:55 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
655 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       RHINELANDER             45.63N 89.41W
06/11/2021  M3.29 INCH       ONEIDA             WI   ASOS

            RECORD RAINFALL FOR YESTERDAY.

0632 AM     HEAVY RAIN       ARBOR VITAE             45.91N 89.65W
06/11/2021  M1.64 INCH       VILAS              WI   CO-OP OBSERVER

0632 AM     HEAVY RAIN       2 N HAZELHURST          45.82N 89.71W
06/11/2021  M1.85 INCH       ONEIDA             WI   CO-OP OBSERVER

0632 AM     HEAVY RAIN       8 W MERRILL             45.18N 89.84W
06/11/2021  M1.37 INCH       LINCOLN            WI   PUBLIC

0654 AM     HEAVY RAIN       NE RHINELANDER          45.63N 89.41W
06/11/2021  M1.97 INCH       ONEIDA             WI   PUBLIC

&&

SAC
Local storm report, Jun 11, 8:32 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
832 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       TOMAHAWK                45.46N 89.73W
06/11/2021  M2.93 INCH       LINCOLN            WI   COCORAHS

            COCORAHS STATION WI-LN-7 TOMAHAWK 1.2 SSW.

0700 AM     HEAVY RAIN       1 NW SAINT GERMAIN      45.92N 89.49W
06/11/2021  M2.92 INCH       VILAS              WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION STGW3 ST GERMAIN 0.6
            NW.

0730 AM     HEAVY RAIN       3 SW RHINELANDER        45.60N 89.45W
06/11/2021  M2.36 INCH       ONEIDA             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION RHIW3 RHINELANDER 2
            SW.

0630 AM     HEAVY RAIN       2 WSW WOODRUFF          45.89N 89.73W
06/11/2021  M2.17 INCH       ONEIDA             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MQRW3 MINOCQUA.

0600 AM     HEAVY RAIN       1 SE WILLOW RESERVOIR   45.70N 89.83W
06/11/2021  M1.85 INCH       ONEIDA             WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION WILW3 WILLOW.

0700 AM     HEAVY RAIN       10 NE BOULDER JUNCTION  46.19N 89.46W
06/11/2021  M1.68 INCH       VILAS              WI   COCORAHS

            COCORAHS STATION WI-VL-9 BOULDER JUNCTION 9
            ENE.

0700 AM     HEAVY RAIN       7 NW STRATFORD          44.87N 90.16W
06/11/2021  M1.29 INCH       MARATHON           WI   COCORAHS

            COCORAHS STATION WI-MT-15 STRATFORD 6.4 NW.

0700 AM     HEAVY RAIN       2 NE WESTON             44.92N 89.54W
06/11/2021  M1.25 INCH       MARATHON           WI   COCORAHS

            COCORAHS STATION WI-MT-1 WESTON 1 NE.

0700 AM     HEAVY RAIN       1 SSE HAZELHURST        45.78N 89.70W
06/11/2021  M1.05 INCH       ONEIDA             WI   COCORAHS

            COCORAHS STATION WI-ON-8 HAZELHURST 2.1 SSE.

0659 AM     HEAVY RAIN       EAGLE RIVER             45.91N 89.24W
06/11/2021  M0.88 INCH       VILAS              WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION EGRW3 EAGLE RIVER -
            SOUTH.

&&
Special weather statement, Jun 11, 10:27 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1027 AM CDT Fri Jun 11 2021

WIZ018-019-030-035-111630-
Langlade WI-Wood WI-Marathon WI-Lincoln WI-
1027 AM CDT Fri Jun 11 2021

...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL WISCONSIN...

At 1026 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harrison to 10 miles northwest of Wausau
to 12 miles west of Rib Mountain to Marshfield. Movement was east at
15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Wausau, Marshfield, Merrill, Rib Mountain, Harrison, Parrish, Council
Grounds State Park, Dutch Corners, Birch Trails Girl Scout Camp and
Stratford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4487 9002 4502 8992 4555 8962 4556 8943
      4547 8943 4547 8931 4508 8953 4492 8964
      4458 8999 4458 9031 4459 9032
TIME...MOT...LOC 1526Z 262DEG 12KT 4550 8956 4503 8982 4489 8993 4465
9017

Kallas
Local storm report, Jun 11, 11:14 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1114 AM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     HEAVY RAIN       EDGAR                   44.91N 89.96W
06/11/2021  M1.45 INCH       MARATHON           WI   MESONET

            IN THE LAST 45 MINUTES.

&&

SAC
Special weather statement, Jun 11, 11:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1122 AM CDT Fri Jun 11 2021

WIZ010-018-019-030-111715-
Langlade WI-Marathon WI-Oneida WI-Lincoln WI-
1122 AM CDT Fri Jun 11 2021

...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS CENTRAL WISCONSIN...

At 1121 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harrison to near Wausau to near Mosinee.
Movement was east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Wausau, Weston, Rib Mountain, Mosinee, Harrison, Parrish, Dutch
Corners, Rothschild, Schofield and Knowlton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4558 8924 4499 8927 4469 8943 4469 8975
      4502 8958 4557 8955
TIME...MOT...LOC 1621Z 276DEG 13KT 4551 8955 4503 8958 4473 8972

Kallas

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:17 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Oconto, Shawano58 min
Jun 10, 7:59 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Outagamie, Portage, Shawano, Waupaca and 2 more61 min
Jun 10, 8:53 PM CDTSpecial Weather StatementGRBMarathon, Menominee, Outagamie, Portage, Shawano, Waupaca and 2 more52 min
Jun 10, 8:55 PM CDTSpecial Weather StatementGRBCalumet, Outagamie, Waushara, Winnebago65 min
Jun 10, 10:29 PM CDTSpecial Weather StatementGRBOneida46 min
Jun 11, 1:56 AM CDTSpecial Weather StatementGRBLincoln34 min
Jun 11, 10:27 AM CDTSpecial Weather StatementGRBLincoln, Marathon63 min
Jun 11, 12:18 PM CDTSpecial Weather StatementGRBMarathon42 min
Jun 11, 12:46 PM CDTSpecial Weather StatementGRBOneida44 min
Jun 11, 12:52 PM CDTSpecial Weather StatementGRBLincoln38 min
Jun 11, 1:02 PM CDTAreal Flood AdvisoryGRBLincoln, Marathon5 hr
Jun 11, 1:16 PM CDTSpecial Weather StatementGRBForest44 min
Jun 11, 1:26 PM CDTSpecial Weather StatementGRBOneida49 min
Jun 11, 1:34 PM CDTSpecial Weather StatementGRBVilas41 min
Jun 11, 1:44 PM CDTSpecial Weather StatementGRBLanglade46 min
Jun 11, 1:59 PM CDTSpecial Weather StatementGRBWood46 min
Jun 11, 2:10 PM CDTSevere Thunderstorm WarningGRBWood50 min
Jun 11, 2:21 PM CDTSpecial Weather StatementGRBOneida39 min
Jun 11, 2:45 PM CDTSevere Thunderstorm WarningGRBWood19 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.